Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Lubbock, TX

April 15, 2016Bailey County, Castro County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2016, 9:57 PM CDT for Bailey County, Castro County, Parmer County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 9:57 PM CDT (02:57 UTC)
Expired
Apr 15, 2016, 10:30 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bailey County, TX, Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 9:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS54 KLUB 160257
SVRLUB
TXC017-069-369-160330-
/O.NEW.KLUB.SV.W.0020.160416T0257Z-160416T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
957 PM CDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARMER COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHERN BAILEY COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 1030 PM CDT

* AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES
  SOUTHWEST OF MULESHOE...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MULESHOE...FRIONA...BOVINA...WEST CAMP...BLACK AND EASTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10255 3462 10233 3431 10259 3431 10261
      3429 10261 3408 10279 3416 10302 3475 10285
TIME...MOT...LOC 0256Z 205DEG 47KT 3418 10283 

HAIL...1.00IN
WIND...60MPH
 
$$

MCZ
2 follow-up statements
963 
WWUS54 KLUB 160315
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1015 PM CDT FRI APR 15 2016

TXC017-160324-
/O.CAN.KLUB.SV.W.0020.000000T0000Z-160416T0330Z/
BAILEY TX-
1015 PM CDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BAILEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3475 10255 3462 10233 3431 10259 3431 10290
      3475 10281
TIME...MOT...LOC 0314Z 203DEG 42KT 3438 10270 

$$

TXC069-369-160330-
/O.CON.KLUB.SV.W.0020.000000T0000Z-160416T0330Z/
PARMER TX-CASTRO TX-
1015 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR PARMER AND NORTHWESTERN CASTRO COUNTIES...

AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST
OF LAZBUDDIE...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRIONA...LAZBUDDIE...BLACK...OKLAHOMA LANE AND EASTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10255 3462 10233 3431 10259 3431 10290
      3475 10281
TIME...MOT...LOC 0314Z 203DEG 42KT 3438 10270 

HAIL...1.00IN
WIND...60MPH
 
$$

MCZ
062 
WWUS54 KLUB 160327
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1027 PM CDT FRI APR 15 2016

TXC069-369-160335-
/O.EXP.KLUB.SV.W.0020.000000T0000Z-160416T0330Z/
PARMER TX-CASTRO TX-
1027 PM CDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR PARMER AND NORTHWESTERN CASTRO
COUNTIES WILL EXPIRE AT 1030 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.

HAIL TO 1/2 INCH IN DIAMETER IS STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT RACES NORTHEAST AT 50 MPH TOWARD SUMMERFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3475 10255 3462 10233 3431 10259 3431 10290
      3475 10281
TIME...MOT...LOC 0321Z 205DEG 47KT 3438 10270 

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:22 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 15, 6:22 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
622 PM CDT FRI APR 15 2016

.AVIATION...
STRONG SOUTH TO SOUTHEASTERLY WINDS WILL PERSIST THROUGH THE
NIGHT. THUNDERSTORMS MAY DEVELOP TO THE SOUTHWEST OF THE AREA AND
MOVE INTO THE TERMINALS DURING THE OVERNIGHT HOURS BUT CONFIDENCE
IN THIS OCCURRENCE IS TOO LOW AT THE MOMENT TO MENTION IN THE TAF.
LOW LEVEL MOISTURE WILL STAY IN PLACE LIKELY ALLOWING LOW CIGS TO
DEVELOP AGAIN EARLY SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT FRI APR 15 2016/

SHORT TERM...
MAIN FOCUS IN THE SHORT TERM PERIOD ARE CHANCES OF STRONG TO SEVERE
STORMS LATER THIS AFTERNOON-EVENING...TRANSITIONING TO MORE OF A
RAINFALL THREAT OVERNIGHT-SATURDAY.

LOW CLOUDS WERE SLOW TO BURN OFF AS IT FINALLY SCATTERED OUT AOA 19Z
THIS AFTN...RESULTING IN TEMPS BEING CAPABLE OF WARMING INTO THE 70S
WITH EVEN A FEW LOWER 80S. THE UA TROUGH THAT CONTINUES TO DEMAND
OUR ATTENTION WAS NOTED ACROSS FAR NWRN AZ AND HAVE SHOWED SIGNS OF
CLOSING OFF PER 20Z WATER VAPOR IMAGERY. IT IS STILL PROGGED TO
DEEPEN A BIT WHILST TRANSLATING ESE TO NEAR THE FOUR-CORNERS REGION
BY LATE TONIGHT/EARLY TOMORROW MORNING. IN RESPONSE TO THIS SYSTEM
DRAWING NEAR...SFC LEE TROUGHING DEEPENED AS WELL RESULTING IN
BREEZY SERLY SFC WINDS ACROSS MOST OF THE FA /20-25 MPH SUSTAINED/
WHICH HAS AIDED TO INCREASE DEWPOINTS INTO THE LOWER TO UPPER 50S.
BREEZY S-SW SFC WINDS NEAR THE TEXAS AND NEW MEXICO BORDER IS
USHERING IN A DRIER AIRMASS WITH DEWPOINTS IN THE 20S AND 30S NOTED
ACROSS ERN NEW MEXICO...THUS MATERIALIZING THE DRYLINE. JUST HOW FAR
EAST THE DRYLINE WILL SURGE ARE WHAT MODELS HAVE AND CONTINUE TO
STRUGGLE WITH FOR THE LAST FEW MODEL RUN ITERATIONS. THE RAP
SOLUTION SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT PLACEMENT OF
THE DRYLINE THUS SUGGESTING IT ALSO HAS THE BEST HANDLE ON HOW IT
WILL EVOLVE...WHICH IS PUSHING THE DRYLINE ONTO THE FAR WRN ZONES
AND BECOME QUASI-STATIONARY BEFORE RETREATING SHORTLY AFTER SUNSET.
AS SUCH...IT COULD SERVE AS A MESOSCALE FOCUS FOR THUNDERSTORM
DEVELOPMENT...BUT WHICH MODEL BEST REPRESENTS WHEN AND WHERE STORMS
WILL ARISE IS THE PRESSING QUESTION. BOTH THE GFS AND THE ECMWF HAS
RATHER LIGHT QPF SIGNALS COMMENCING AT NOON ACROSS THE TEXAS
PANHANDLE AND POINTS NWRD...WHICH MORE OR LESS HAS OCCURRED...BUT
RADAR ECHOES WERE LIGHT AND THE ACTIVITY WAS ELEVATED /NO PRECIP
REACHED THE GROUND/. THE HRRR...NAM AND RAP SOLUTIONS EXHIBITED CI
ACROSS THE SW PANHANDLES AND NW SOUTH PLAINS AT 20Z/21Z...CLOSE TO
THE DRYLINE AND ALONG THE AXIS OF LOW-MID LEVEL THETA-E AND Q-VECTOR
CONVERGENCE /WITH THE CAP ERODING BY THEN/.

THE LATTER SOLUTIONS SEEM TO HAVE A GOOD HANDLE ON THE SITUATION AS
STORMS HAVE FIRED ACROSS THE WRN TX PANHANDLE AND ALSO ACROSS THE
NORTH CENTRAL SOUTH PLAINS /WITH ADDITIONAL DEVELOPMENT POSSIBLE/.
THIS IS IN RESPONSE TO THE AFOREMENTIONED MESOSCALE FEATURES...AS
WELL AS THE SYNOPTIC FEATURES CONSISTING OF A 70-80 KT 250 MB LEFT
EXIT JET STREAK NOSING INTO THE WRN PANHANDLES AND NW SOUTH
PLAINS...COUPLED WITH SBC OF 1500-2500 J/KG...STEEPENING LAPSE
RATES...VEERING WIND PROFILES AND 0-6 KM BULK SHEAR OF 50-60 KTS.
THIS WILL ALL RESULT IN STORMS QUICKLY BECOMING ORGANIZED AND
REACHING SEVERE LEVELS. TENNIS BALL SIZED HAIL TORNADOES AND WIND
GUSTS UP TO 65 MPH WILL BE THE MAIN THREATS...ESPECIALLY AS STORMS
WILL INITIALLY BE ELEVATED. HOWEVER...AS WE APPROACH THE EVENING
HOURS...LCL/S DROP TO AOA 4000FT AGL WHILST HELICITY INCREASES AND
HODOGRAPHS SHOW THAT CLASSIC VEERING IN THE LOW LEVELS...SUGGESTING
POTENTIAL FOR TORNADOES. AREA OF CONCERN FOR THE POSSIBLE TORNADO
RISK WILL BE ACROSS THE FAR SRN TX PANHANDLE.

OVERNIGHT...THE SEVERE THREAT MAY DECLINE BUT A CONTINUAL SFC SERLY
FLOW HELPING TO MAINTAIN PWATS 2-3 STANDARD DEVIATIONS ABOVE
NORMAL...AS WELL AS A 30-40 KT LLJ WILL ALLOW FOR SHOWERS AND
THUNDERSTORMS TO PERSEVERE. AS FLOW ALOFT BECOMES A BIT MORE
MERIDIONAL THROUGHOUT THE DAY ON SATURDAY...AND A 70 KT 250 MB JET
STREAK PUSHES OUT ONTO THE SOUTH PLAINS STORMS WILL RE-GENERATE.
MODELS SHOW BEST CHANCES OF RENEWED PRECIP TO BE ACROSS THE ROLLING
PLAINS AS A DRYLINE SURGES TO NEAR THE CAPROCK ESCARPMENT.
HOWEVER...THE DISPLACEMENT OF THE DRYLINE COULD BE OVERDONE AND MAY
NOT BE AS FAR EAST AS SUGGESTED...SO THE SOUTH PLAINS ARE NOT OUT OF
THE WOODS JUST YET. DO AGREE HOWEVER THAT THE HEAVIER RAINFALL
AMOUNTS WILL BE ACROSS THE ROLLING PLAINS WHERE THE BEST MOISTURE
AXIS WILL RESIDE. OTHERWISE...SATURDAY WILL BE COOLER THANKS TO THE
EXPECTED CLOUD COVER AND PRECIP /60S AND 70S/. /29

LONG TERM...
LARGE UPPER LEVEL LOW PRESSURE SYSTEM STILL EXPECTED TO REMAIN
CUTOFF VICINITY OF THE FOUR-CORNERS AND SOUTHERN AND CENTRAL
ROCKIES LATE IN THE WEEKEND. THE BIGGEST CHANGE WE HAVE SEEN THIS
CYCLE IS FOR MORE APPARENT WESTERLY COMPONENT TO THE MID AND LOWER
LEVEL FLOW SUNDAY INTO MONDAY THAT COULD PUSH THE DRY-LINE OFF TO
THE EAST A BIT MORE AGGRESSIVELY THAN WE HAD BEEN EXPECTING.
MODEL SOLUTIONS HAVE LATCHED ON SHIFTING MOISTURE AXIS A BIT
QUICKER EAST ON SUNDAY...WHILE A DEEP CONNECTION TO THE
SUBTROPICAL MOISTURE PLUME ALSO SEEMS LACKING OR IMMATURE AT BEST
AT LEAST IMPACTING OUR SPECIFIC AREA. STILL...A MID AND UPPER
LEVEL WIND MAXIMUM WILL WORK ACROSS THE AREA SATURDAY NIGHT WITH
DECENT HEIGHT FALLS AND GIVE PERHAPS OUR BEST CHANCES FOR
WIDESPREAD THUNDERSTORM ACTIVITY WITH POTENTIAL FOR UP TO SEVERAL
INCHES OF RAIN MAINLY ACROSS OUR EASTERN COUNTIES. WE HAVE
COORDINATED A FLOOD WATCH FOR SATURDAY NIGHT WHICH MIGHT APPEAR A
LITTLE GENEROUS ON THE WEST SIDE...BUT ALLOWS FOR WIGGLE ROOM FOR
LATER SHIFTS TO DETERMINE ADJUSTMENTS. OVERALL EXPECTED RAIN
TOTALS HAVE DROPPED A BIT...AND FOR THIS FORECAST WE HAVE
COMPROMISED BETWEEN PREVIOUS HEAVIER TOTALS AND THE MOST CURRENT
LIGHTER AMOUNTS TO ALLOW ANOTHER LOOK OR TWO BEFORE SIGNIFICANT
CHANGE. IT REMAINS AN IMPRESSIVE UPPER LEVEL LOW AND THESE TYPES
OF LOWS FIT PAST ANALOGS FOR HEAVY RAIN AMOUNTS FAVORING THE
EASTERN AND NORTHERN PARTS OF OUR AREA. SATURDAY LATE AFTERNOON OR
EARLY EVENING ALSO WILL STILL OFFER AT LEAST BRIEF SEVERE
POTENTIAL THOUGH AVAILABLE SURFACE BASED INSTABILITY MAY BE
QUICKLY USED UP.

A WAVE SHOULD LIFT NORTHEAST SUNDAY EVENING WITH A COLD FRONT
MOVING SOUTHWARD. QUESTIONABLE HOW MUCH MOISTURE WILL REMAIN FOR
THE FRONT TO LIFT THOUGH LATEST WRF/NAM AND GFS RUNS INDICATE
ADEQUATE FOR CHANCE CATEGORY. UPPER HEIGHTS ALSO SUPPRESSED WITH
COLD UNSTABLE AIRMASS ALOFT.

THUNDER CHANCES BECOME A BIT TRICKIER THROUGH MID WEEK WITH THE
OLD UPPER LOW FINALLY MOVING EAST AND HEIGHTS REBUILDING. SHOWER
CHANCES SHOW A SLOW DECLINE FROM MID TO LATE WEEK. NEXT UPPER LOW
MOVING INTO THE SOUTHWEST NEXT WEEKEND NOT SHOWING MUCH TO LATCH
ONTO YET. /05RMCQUEEN

FIRE WEATHER...
THE DRYLINE WAS SHOWING SIGNS OF SHARPENING UP NEAR THE TEXAS AND
NEW MEXICO BORDER LATE THIS AFTERNOON...AS DEWPOINTS HAVE FALLEN
INTO THE 20S AND 30S ACROSS ERN NM VERSUS 40S AND 50S ACROSS THE FA.
A FEW SITES IN ERN NM HAVE TICKED OFF A FEW RED FLAG MINUTES AND
WOULD NOT BE SURPRISED IF THAT OCCURS ACROSS THE FAR WESTERN
SOUTH..THOUGH THE BOUNDARY STILL NEEDS TO DRY OUT A BIT MORE.
ALTHOUGH TEMPS ARE ABOVE NORMAL AND 20-FOOT SOUTHEAST ARE INDEED
BREEZY /20-25 MPH/...RELATIVE HUMIDITY VALUES REMAIN ABOVE 15
PERCENT AT THIS TIME. AS SUCH...WILL ELECT TO HOLD OFF ON FIRE
WEATHER HIGHLIGHTS AS CONDITIONS ARE MARGINAL AND EXPECTED TO BE
BRIEF.

TOMORROW...THE DRYLINE IS EXPECTED TO SURGE TO NEAR THE CAPROCK
ESCARPMENT...FILTERING IN DEWPOINTS INTO THE 20-35 PERCENT
RANGE...WITH 20-FOOT SOUTH WINDS OF 15-25 MPH. HOWEVER CHANCES OF
RAINFALL...CLOUDY SKIES AND TEMPERATURES DROPPING TO A FEW DEGREES
BELOW NORMAL COULD AID TO MITIGATE FIRE WEATHER POTENTIAL. /29

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
TXZ024>026-030>032-036>038-042>044.

&&

01
Hazardous weather outlook, Apr 15, 3:36 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CDT FRI APR 15 2016

TXZ021>044-162045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
336 PM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS THE
EXTREME SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND EVENING.
SURROUNDING THE ENHANCED RISK THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS MOST OF THE SOUTH PLAINS AND ROLLING PLAINS.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP NEAR A
DRYLINE ACROSS THE WESTERN OR CENTRAL SOUTH PLAINS THIS
AFTERNOON...WITH THE ACTIVITY SPREADING EASTWARD INTO THE EVENING
HOURS. ONCE STORMS DEVELOP...THEY WILL QUICKLY BECOME
SEVERE...WITH A SUPERCELLULAR MODE FAVORED. THE PRIMARY THREATS
WILL BE HAIL TO TENNIS BALL SIZE...WIND GUSTS TO 65 MPH AND
LOCALLY HEAVY RAIN. IN ADDITION...A TORNADO OR TWO WILL BE
POSSIBLE ESPECIALLY ACROSS THE ENHANCED RISK AREA. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE SOUTH PLAINS
AND SOUTHERN TEXAS PANHANDLE. THE MAIN THREAT WITH THE OVERNIGHT
THUNDERSTORMS WILL BE HEAVY RAIN THOUGH LARGE HAIL CANNOT BE RULED
OUT.

ELEVATED OR BRIEFLY CRITICAL FIRE WEATHER WILL DEVELOP WEST OF
THE DRYLINE ACROSS THE WESTERN SOUTH PLAINS AND FAR SOUTHWESTERN
TEXAS PANHANDLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY
NIGHT MAINLY FROM THE CENTRAL SOUTH PLAINS AND SOUTHERN PANHANDLE INTO
THE ROLLING PLAINS. THE MAIN CONCERN WILL TRANSITION TO WIDESPREAD
HEAVY RAINFALL SATURDAY EVENING INTO EARLY SUNDAY MORNING ACROSS
THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS WHERE FLASH
FLOODING IS POSSIBLE AND A FLOOD WATCH HAS BEEN ISSUED FOR
SATURDAY NIGHT. ELEVATED FIRE WEATHER CONDITIONS MAY YET EXIST
ACROSS THE WESTERN SOUTH PLAINS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:55 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King50 min
Apr 16, 3:42 PM CDTSevere Thunderstorm WarningLUBDickens, King33 min
Apr 16, 3:49 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd26 min
Apr 16, 3:50 PM CDTSevere Thunderstorm WarningLUBBriscoe25 min
Apr 16, 3:59 PM CDTSevere Thunderstorm WarningLUBDickens, Kent31 min
Apr 16, 4:11 PM CDTSevere Thunderstorm WarningLUBDickens, Motley34 min
Apr 16, 4:13 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall47 min
Apr 16, 4:14 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall46 min
Apr 16, 4:21 PM CDTTornado WarningLUBDickens, King13 min
Apr 16, 4:28 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall47 min
Apr 16, 5:04 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza26 min
Apr 16, 5:10 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall35 min
Apr 16, 5:23 PM CDTSevere Thunderstorm WarningLUBDickens, Kent37 min
Apr 16, 5:47 PM CDTTornado WarningLUBDickens, King28 min
Apr 16, 6:00 PM CDTSevere Thunderstorm WarningLUBDickens45 min
Apr 16, 6:13 PM CDTTornado WarningLUBCottle, Dickens, King, Motley32 min
Apr 16, 6:44 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley31 min
Apr 16, 6:54 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, King, Motley2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.